Journal of Clinical and Translational Hepatology

Journal of Clinical and Translational Hepatology

Monday, 01 / 25 / 2021

Articles

CASE REPORT

A Case Report of Alloimmune Hepatitis after Direct-acting Antiviral Treatment in a Liver Transplant Patient

Catherine Choi1, Youssef Botros2Jamil Shah3Pei Xue4Anja Jones5Mark Galan5Raquel Olivo6Mumtaz Niazi6Flavio Paterno7James Guarrera7 and Nikolaos T. Pyrsopoulos*,6

1  Department of Internal Medicine, Rutgers New Jersey Medical School, Newark, NJ, USA
2  Division of Gastroenterology, St. Joseph’s University Medical Center, Paterson, NJ, USA
3  Division of Gastroenterology & Hepatology, The Brooklyn Hospital Center, Brooklyn, NY, USA
4  Rutgers New Jersey Medical School, Newark, NJ, USA
5  Department of Pathology, Immunology & Laboratory Medicine, Rutgers New Jersey Medical School, Newark, NJ, USA
6  Division of Gastroenterology & Hepatology, Department of Medicine, Rutgers New Jersey Medical School, Newark, NJ, USA
7  Division of Liver Transplantation & Hepatobiliary Surgery, Department of Surgery, Rutgers New Jersey Medical School, Newark, NJ, USA
*Correspondence to: Nikolaos T. Pyrsopoulos, Division of Gastroenterology & Hepatology, Department of Medicine, Rutgers New Jersey Medical School, Medical Science Building, Room I-506, 185 South Orange Avenue, Newark, NJ 07103, USA. Tel: +1-973-972-5252, E-mail: This email address is being protected from spambots. You need JavaScript enabled to view it.

Journal of Clinical and Translational Hepatology 2020;8(4):459-462 DOI: 10.14218/JCTH.2020.00062
Received: July 7, 2020 Accepted: August 24, 2020 Published online: October 10, 2020

Abstract

Direct-acting antiviral (DAA) therapy is often well-tolerated, and adverse events from DAA therapy are uncommon. We report a case of a woman who underwent orthotopic liver transplant for chronic hepatitis C infection and later developed alloimmune hepatitis shortly after starting DAA therapy for recurrent hepatitis C infection. The patient developed acute alloimmune hepatitis approximately 2 weeks after starting treatment with sofosbuvir, velpatasvir, and voxilaprevir. This case report proposes a dysregulation of immune surveillance due to the DAA stimulation of host immunity and rapid elimination of hepatitis C viral load as a precipitating factor for the alloimmune process, leading to alloimmune hepatitis in a post-transplant patient who starts on DAA.

Keywords

Autoimmune hepatitis, Hepatitis C, Liver transplant

Journal of Clinical and Translational Hepatology 2020 vol. 8, 459-462  [ Html  ] [ PDF Full-text ]

© The Authors 2020. This article is published under the terms of the Creative Commons Attribution-Noncommercial License (CC BY-NC 4.0), which permits use, distribution, and reproduction in any medium, provided the original work is properly cited, the use is non commercial and is otherwise in compliance with the license.

 logo

You are here: Home